EconPapers    
Economics at your fingertips  
 

On Least Squares Estimation when the Dependent Variable is Grouped

Mark Stewart

The Warwick Economics Research Paper Series (TWERPS) from University of Warwick, Department of Economics

Abstract: Models estimated from censored samples are now familar in the econometrics literature. For many cases Least Squares approximations to the Maximum Likelihood estimators are now well established. This paper is concerned with a more general problem ; that of estimating an equation on the basis of data in which the dependent variably is only observed to fall in a certain range on a continuous scale, its actual value remaining unobserved. The date are also censored in the usual sense in that both end ranges are assumed to be open-ended. A number of Least Square approximations to the Maximum Likelihood estimator are derived and compared. The results of Greene (1981) on the asymptotic bias of OLS are extended to this case. The question of information loss as a result of the grouping is also considered.

Pages: 41 pages
Date: 1982
References: Add references at CitEc
Citations: View citations in EconPapers (6)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Journal Article: On Least Squares Estimation when the Dependent Variable is Grouped (1983) Downloads
Working Paper: On Least Squares Estimation When the Dependent Variable is Grouped (1982) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wrk:warwec:207

Access Statistics for this paper

More papers in The Warwick Economics Research Paper Series (TWERPS) from University of Warwick, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Margaret Nash ().

 
Page updated 2025-03-31
Handle: RePEc:wrk:warwec:207